Georgia, 2001

Damaging Winds in Georgia, June 14, 2001

June 14, 2001 · NWS CAE · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 14, 1:23 PM EST, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 14, 1:23 PM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
223 PM EDT THU JUN 14 2001

DISC:  18Z SFC ANALYSIS SHOWS REMNANTS OF ALLISON BETWEEN OAJ AND
ILM...JUST INLAND.

SATELLITE SHOWS MS SKIES ACRS THE MIDLANDS...BUT CLDS S OF THE
SAVANNAH RIVER AND ACRS THE NERN PTN OF THE PEE DEE. 88D SHOWING
SHRA/TSRA S OF THE SAVANNAH RIVER AND PEE DEE REGIONS THIS AFT.
CNTRL PTN OF STATE APPEARS TO BE UNDER A BIT OF SUBSIDENCE ALOFT AND
A BIT DRIER AIR AT THE SFC. MODELS A BIT DIVERGENT IN SOLUTIONS FOR
TRACK OF REMNANTS...BUT ETA SOLUTION OF MOVG IT CLOSER TO THE CST
AND EVENTUALLY FOR A TIME OFSHR SEEMS TO BE PROGRESSING BETTER. 3 HR
PRESSURE FALLS INDICATE A SLOW MOVEMENT TO THE SE OR SSE THRU THE
AFT/EVENING. MODELS SHOW UPR FLOW TO RMN WK ACRS THE AREA THRU FRI.
WV SHOWS A WK S/W CIRCULATION CNTRD NR AGS ALONG WITH THE
CIRCULATION ACRS SE NC ASSOCIATED WITH ALLISON. ETA SHOWING SOME
MOISURE CONVERGENCE ACRS THE AREA THIS EVENING/TON...AREA OF OMEGA
AND UPR DIVERGENCE. WL CARRY A CHC OF SHRA/TSRA THRU MOST OF THE
NIGHT. WB ZEROS LOW...ARND 10-11K AND SOME OF THE STORMS MAY PRODUCE
SOME HAIL AND STRONG WNDS. HAIL ALREADY BEING REPORTED IN STORMS
ALNG/W OF SAV RIVER. TIME SECTIONS SHOWING PLENTY OF LOW LVL
MOISTURE RMNG ACRS THE AREA THRU SAT. MODEL GUIDANCE INDICATES A CHC
OF AFT/EVENING SHRA/TSRA EACH DAY. AS UPR TROF ACRS THE PLNS MOVS
EWD IT WL MOV A CDFNT THRU THE AREA SAT NIGHT. AIRMASS ACRS THE AREA
SHOULD DRY OUT SOMEWHAT DURING THE EXTENDED PD. GUIDANCE AND LCL
EQUATIONS SIMILIAR WITH POPS AND TEMPS THRU THE PD. EXPECTING HIGHS
IN THE UPR 80S/LWR 90S FRI/SAT WITH OVERNIGHT LOWS IN THE UPR
60S/ARND 70.

FCSTID = 77
CAE   70  91  71  91 /  40  30  20  20
AGS   69  91  70  92 /  40  30  20  20
SSC   70  90  71  90 /  40  30  20  20
OGB   70  91  71  91 /  40  30  20  20

.CAE...
GA...NONE.
SC...NONE.

In the hours before

Special weather statement, Jun 14, 1:00 PM EST, 2 hours 45 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-
077-150146-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
200 PM EDT THU JUN 14 2001

THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 18 COUNTIES
IN SOUTH CAROLINA:
AIKEN...               BAMBERG...             BARNWELL...
CALHOUN...             CLARENDON...           CHESTERFIELD...
EDGEFIELD...           FAIRFIELD...           KERSHAW...
LANCASTER...           LEE...                 LEXINGTON...
MCCORMICK...           NEWBERRY...            ORANGEBURG...
RICHLAND...            SALUDA...              SUMTER...

THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 5 COUNTIES
IN GEORGIA:
BURKE...               COLUMBIA...            LINCOLN...
MCDUFFIE...            RICHMOND...

...POSSIBLE SEVERE THUNDERSTORMS WEST AND SOUTH OF AUGUSTA...
TEMPERATURES AROUND 90 DEGREES THIS AFTERNOON WILL MAKE THE
ATMOSPHERE UNSTABLE. THIS WILL CAUSE SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP ACROSS CENTRAL SOUTH CAROLINA AND THE
CENTRAL SAVANNAH RIVER AREA OF GEORGIA THIS AFTERNOON. SCATTERED
THUNDERSTORMS WILL EXTEND ON INTO THE EVENING HOURS AS WELL. MOST OF
THE THUNDERSTORM ACTIVITY ACROSS CENTRAL SOUTH CAROLINA WILL DEVELOP
FROM 4 PM TO 8 PM AND WILL BE NON-SEVERE WITH WIND GUSTS 20 TO 30
MPH AND SMALL HAIL. HOWEVER...THE ATMOSPHERE WILL BE MORE UNSTABLE
IN THE GEORGIA COUNTIES OF THE CENTRAL SAVANNAH RIVER AREA.
MOST THUNDERSTORMS WILL DEVELOP FROM 2 PM TO 10 PM IN LOCATIONS FROM
THE NORTHWEST...WEST AND SOUTHWEST OF THE AUGUSTA AREA. A FEW OF
THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS OF 40 TO 60 MPH WITH
HAIL UP THREE QUARTERS OF AN INCH.

WHILE NO SEVERE WEATHER IS EXPECTED IN THE MIDLANDS OF SOUTH
CAROLINA...EMERGENCY PREPAREDNESS OFFICIALS IN THE GEORGIA COUNTIES
AROUND THE AUGUSTA AREA SHOULD MONITOR CHANGING WEATHER CONDITIONS
FOR THE POSSIBILITY OF SEVERE WEATHER STATEMENTS...WATCHES...OR
WARNINGS WHICH MAY BE ISSUED BY THE NATIONAL WEATHER SERVICE. THE
PUBLIC SHOULD BE PREPARED TO TAKE QUICK ACTION IF THREATENING
WEATHER IS SIGHTED OR A WARNING IS ISSUED FOR YOUR AREA.

AUGUSTA AREA SEVERE WEATHER SPOTTERS...INCLUDING AMATEUR RADIO
OPERATORS...SHOULD MONITOR THIS WEATHER SITUATION AND RELAY REPORTS
PROMPTLY TO THE NEAREST NATIONAL WEATHER SERVICE OFmFICE.

TTH

The radar

The Columbia radar (KCAE), 127 km away, was scanning. The volume nearest the first event began at 20:45 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lincoln

When
June 14, 3:45 PM EST
Where
Lincoln County, Clay Hill
Measured
50 kt (58 mph)
Reported by
LAW ENFORCEMENT
Coordinates
33.667, -82.450

Sheriff reported trees down in Clay Hill.

Thunderstorm Wind, Columbia

When
June 14, 3:52 PM EST
Where
Columbia County, Appling
Measured
50 kt (58 mph)
Reported by
DEPT OF HIGHWAYS
Coordinates
33.550, -82.317

Highway dept. reported trees down on White Oak rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5246663, 5246664.